Advertisement

Reactions Weekly

, Volume 1733, Issue 1, pp 211–211 | Cite as

Letermovir/valganciclovir

Various toxicities: case report
Case report
  • 24 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 57-year-old woman developed leucopenia, nausea and vomiting during treatment with valganciclovir and eventually developed resistance to valganciclovir. She also received off label treatment with letermovir for cytomegalovirus infection (CMV) and developed letermovir resistance.

The woman, who was CMV-seronegative, received bilateral lung transplant from a CMV-seropositive donor. Therefore, she was initiated on CMV prophylaxis treatment with CMV immune globulin and ganciclovir, followed by oral valganciclovir for a total of 51 weeks. She received basiliximab at the time of transplant, followed by cyclosporine, mycophenolate [specific drug not stated] and prednisone for maintenance of immunosuppression. Due to leucopenia at week 47, mycophenolate was discontinued and...

Reference

  1. Cherrier L, et al. Emergence of letermovir resistance in a lung transplant recipient with ganciclovir-resistant cytomegalovirus infection. American Journal of Transplantation 18: 3060-3064, No. 12, Dec 2018. Available from: URL: http://doi.org/10.1111/ajt.15135 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations